Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@lisman1408

Thank you! Every little bit of information helps. I try to keep moving too. I try to walk a mile every day on my treadmill, and I think it helps. I live in a cold and snowy area so being outdoors isn’t feasible right now, though I do love to be outside!

Jump to this post

Hello, lisman! Sending healing thoughts. I am now 2 years cancer free and am almost 2 years into my Arimidex. SOmetimes I think it is a hideous drug, causing hot flashes and many and varied bone and muscle pain, fatigue, and depression….But after my 2 year mammogram being clear ~ I think of Arimidex as a life saver. Keep on moving! I have had a hard time with fatigue but look forward to some soothing Spring weather……..Molly

REPLY
@baker1

I have been on Anastrozol since November 2018. So far my side effects have been mild. Some back soreness, some fatigue. A few times I had tingling of my fingers and a brief dizzy spell( on the very first day of taking the Anastrozol). Staying active helps a lot.

Jump to this post

I tell myself, each time I take my Arimidex, "OK, I know you're going to beat up on me some way today, but you're beating up on my cancer too. That makes it worth it!" Symptoms, after nearly 2 years of Arimidex ~ Body aches and pains; Hot flashes: Fatigue, mild; MIld confusion and/or depression ( I AM going to be 70 this year!) But the reward? CLEAR BILATERAL Mammogram 2 years post surgery!

Liked by elizm, lisman1408

REPLY

I have had a series of issues with the anastrazole: hip (joint) pain, hand tingling and numbness, and some energy issues. Fortunately a combination of physical medicine and rehab doctor, a good nurse navigator, a friend who is a pharmacist, yoga and exercise have helped. My best advice is to keep track of symptoms and then question, advocate and persist until you find some answers and/or relief.

REPLY

Good on you!

REPLY
@lisman1408

Did you have side effects from the Anastrozole? If so, what were they?

Jump to this post

@lisman1408 Started October 1, 1028. Felt fine for the first couple of months and then was hit with severe body aches. It passed after a couple of weeks and now I've been fine. I do think that sometimes the bottom of my feet hurt. If I continue to feel like I am now all will be good. Doctors have told me I must exercise and I need to get going on that. Also to take supplements because it can effect your bones. I do notice if I keep moving I feel better.

Liked by kathyomaha55

REPLY

And exercise? I can't force myself. I have gained a LOT of weight, it's cold, my whole body aches, et. etc! All bad excuses. On the occasions that I am Forced to walk a distance or climb a lot of stairs I get short of breath. I AM LAZY!!! I have been trying to force myself to do at least 15 minutes walking the dog…That's it! And "Exercise is Medicine"! I know it! Woe is me ~ One day at a time, i suppose. THanks for the input.:)

REPLY
@jeannie53

@lisman1408 Started October 1, 1028. Felt fine for the first couple of months and then was hit with severe body aches. It passed after a couple of weeks and now I've been fine. I do think that sometimes the bottom of my feet hurt. If I continue to feel like I am now all will be good. Doctors have told me I must exercise and I need to get going on that. Also to take supplements because it can effect your bones. I do notice if I keep moving I feel better.

Jump to this post

My Doctor told me to take 1000 units of calcium a day and 2,000 units of D3 Oil (small capsules) a day for my bones. Hang in there & Good Luck!

Liked by Molly MIller

REPLY
@mollymiller

And exercise? I can't force myself. I have gained a LOT of weight, it's cold, my whole body aches, et. etc! All bad excuses. On the occasions that I am Forced to walk a distance or climb a lot of stairs I get short of breath. I AM LAZY!!! I have been trying to force myself to do at least 15 minutes walking the dog…That's it! And "Exercise is Medicine"! I know it! Woe is me ~ One day at a time, i suppose. THanks for the input.:)

Jump to this post

Don’t beat yourself up so! You are likely not lazy-another side effect of Anastrozole is depression and anxiety. Add that to the mental effects of having cancer, and depression pretty easily sets in.

Liked by Molly MIller

REPLY

@mollymiller
So if you live in Rochester, or the surrounding areas there is a free Restorative Yoga class for breast cancer survivors @ Roca climbing and Fitness. A great place to start. http://www.climbroca.com/phoenix-yoga-program/
Another tip by some of my providers is diet. The following books have been recommended to me:
How Not to Die:
https://www.amazon.com/How-Not-Die-Discover-Scientifically/dp/1250066115/ref=asc_df_1250066115/
The Plant Paradox:
https://www.amazon.com/Plant-Paradox-Dangers-Healthy-Disease/dp/006242713X/ref=sr_1_4
If I follow the advice in these books the weight falls off. I think the weight gain can make us feel lazy and in a bad mood.
Pick one positive thing that you are going to do for yourself and your new life will start to look even more amazing than it already is 🙂
Take Care!

REPLY
@cmd03

@mollymiller
So if you live in Rochester, or the surrounding areas there is a free Restorative Yoga class for breast cancer survivors @ Roca climbing and Fitness. A great place to start. http://www.climbroca.com/phoenix-yoga-program/
Another tip by some of my providers is diet. The following books have been recommended to me:
How Not to Die:
https://www.amazon.com/How-Not-Die-Discover-Scientifically/dp/1250066115/ref=asc_df_1250066115/
The Plant Paradox:
https://www.amazon.com/Plant-Paradox-Dangers-Healthy-Disease/dp/006242713X/ref=sr_1_4
If I follow the advice in these books the weight falls off. I think the weight gain can make us feel lazy and in a bad mood.
Pick one positive thing that you are going to do for yourself and your new life will start to look even more amazing than it already is 🙂
Take Care!

Jump to this post

Thanks for the links!

Liked by cmd03

REPLY
@mollymiller

And exercise? I can't force myself. I have gained a LOT of weight, it's cold, my whole body aches, et. etc! All bad excuses. On the occasions that I am Forced to walk a distance or climb a lot of stairs I get short of breath. I AM LAZY!!! I have been trying to force myself to do at least 15 minutes walking the dog…That's it! And "Exercise is Medicine"! I know it! Woe is me ~ One day at a time, i suppose. THanks for the input.:)

Jump to this post

Hi, Mollie. I'm browsing conversations while waiting for dinner to cook. I am not part of this particular conversation, but when I read your words about exercise, I know of 2 discussions that I want to share with you. I invite you to take a look. You might find some encouragement or inspiration to get started. I know that your participation will be welcomed, because in spite of our medical differences, we have an equal interest in taking care of our selves and supporting each other.
https://connect.mayoclinic.org/discussion/lighten-your-limbs-with-friends/
https://connect.mayoclinic.org/discussion/staying-motivated-for-the-long-haul/
Sending good thoughts for success.

REPLY

Thank you!

REPLY

I have been on Anastrozole for a year and a half. I can’t handle it anymore. I went from few wrinkles to a face full of wrinkles. I have such vaginal dryness sex is out of the question. My joints ache. My fingers won’t bend. All of this for an added 9% chance my cancer won’t come back. No! I’m done! Just trying to figure out how long it will be before the side affects go away! Kathy

REPLY
@kwanless

I have been on Anastrozole for a year and a half. I can’t handle it anymore. I went from few wrinkles to a face full of wrinkles. I have such vaginal dryness sex is out of the question. My joints ache. My fingers won’t bend. All of this for an added 9% chance my cancer won’t come back. No! I’m done! Just trying to figure out how long it will be before the side affects go away! Kathy

Jump to this post

kwanless – I am so sorry you are going through all of that. I'm finishing up my radiation and have to make a decision on HRT meds. It's just enough getting over of having cancer, then having chemo, surgery, and radiation. Yuck!

Liked by oilermama

REPLY
@trixie1313

kwanless – I am so sorry you are going through all of that. I'm finishing up my radiation and have to make a decision on HRT meds. It's just enough getting over of having cancer, then having chemo, surgery, and radiation. Yuck!

Jump to this post

I was lucky that I just needed radiation. Not fun but I got thru it. Hopefully it goes well for you.

REPLY
Please login or register to post a reply.